PETER H. LEVINE, M.D.; LEWIS R. WEINTRAUB, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
The case presented here illustrates how convincingly the recovery from agranulocytosis may mimic acute leukemia in both the peripheral blood and the bone marrow. The development of a leukemia-like syndrome in any patient who has been exposed to a drug known to cause agranulocytosis should raise the question of "pseudoleukemia." Repeated bone marrow aspirations and daily observation of changes in peripheral blood parameters will help prevent needless exposure to myelosuppressive agents. The experience with this case makes mandatory an awareness of agranulocytosis as a side effect of dapsone.
LEVINE PH, WEINTRAUB LR. Pseudoleukemia During Recovery from Dapsone-Induced Agranulocytosis. Ann Intern Med. 1968;68:1060–1065. doi: https://doi.org/10.7326/0003-4819-68-5-1060
Download citation file:
Published: Ann Intern Med. 1968;68(5):1060-1065.
Hematology/Oncology, Hospital Medicine, Leukemia/Lymphoma, Pulmonary/Critical Care.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use